The following should be done under medical supervision.-
Zanaflex (tizanidine) should be discontinued by tapering off the drug gradually over a period of one to two weeks. While there may be some rebound effect if it has been taken on a regular basis for a considerable period of time, gradual reduction of the dose will usually prevent any significant rebound effect. There is no replacement or step-down drug, just tapering, which is often easier with the tablet form rather than capsules, but if capsule dosage is relatively high it can be halved, and then, if necessary, one's doctor can prescribe a lower dose to continue the tapering at a lower dose.
The abrupt discontinuation of this medication, there is a risk of rebound hypertension, which means a high blood pressure, which results from the sudden discontinuation, tachycardia (which means a rapid heart beat, usually a normal heartbeat going faster than normal), and hypertonia (which means muscle spasms). The high blood pressure in this rebound effect can conceivably go very high and cause strokes or other organ damage.
As I mentioned you must follow doctor´s orders to gradually reduce your dose of this drug.-
Good luck and take care.-
- Zanaflex Information for Consumers
- Zanaflex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zanaflex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Feb 2011 • 5 answers
Posted 18 Sep 2013 • 4 answers
Posted 8 Feb 2014 • 1 answer
Posted 4 Aug 2014 • 2 answers
Posted 2 Nov 2015 • 0 answers